MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38489
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Pma/510(k) # p100022/s014.The investigation into this event is still being carried out.A follow up report will be submitted within the next 30 days with the investigation conclusions.
 
Event or Problem Description
The device was fully deployed.Post dilated with a chocolate balloon (medtronic) and upon deflation, the nitinol cage of the chocolate balloon entangled the stent without the user knowing and upon removing the balloon, the stent was fractured and dislodged 1cm in the common femoral artery.Elected to send patient to operating room to have the portion of the device removed.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.Importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).Pma/510(k) # p100022/s014.¿the device was fully deployed.Post dilated with a chocolate balloon (medtronic) and upon deflation, the nitinol cage of the chocolate balloon entangled the stent without the user knowing and upon removing the balloon, the stent was fractured and dislodged 1cm in the common femoral artery.Elected to send patient to or to have the portion of the device removed.¿ the zisv6-35-125-7-100-ptx device of lot number c1412394 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.The customer was contacted to request images of the procedure, and additional information.At the time of the investigation, the information or images are not available.The investigation will be updated once the information or images have been provided and evaluated.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The details of the complaint were presented to sustaining engineering for their review.The engineer determined that there was no evidence that the zilver ptx stent did not function as intended, and that the stent was likely fractured due to procedural method.It is possible that the balloon became entangled in the stent as the balloon was positioned or inflated.However, the device is not available for evaluation, the information has not yet been provided and the circumstances of use cannot be replicated in a laboratory environment.Therefore, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for.A review of incoming qc records did not reveal any issues which could have contributed to this complaint issue.Prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with this lot number.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.According to the initial reporter, the patient required surgery to remove the broken stent portion.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted to update the investigation findings.The device was fully deployed.Post dilated with a chocolate balloon (medtronic) and upon deflation, the nitinol cage of the chocolate balloon entangled the stent without the user knowing and upon removing the balloon, the stent was fractured and dislodged 1cm in the common femoral artery.Elected to send patient to or to have the portion of the device removed.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7133866
Report Number3001845648-2017-00615
Device Sequence Number16475761
Product Code NIU
UDI-Device Identifier10827002384894
UDI-Public(01)10827002384894(17)190816(10)C1412394
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG38489
Device Catalogue NumberZISV6-35-125-7-100-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/01/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date12/20/2017
Supplement Report FDA Received Date01/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;